JournalsaihpcVol. 1, No. 5pp. 341–350

Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents

  • Giovanna Cerami

    Istituto Matematico, Universita’, via Archirafi 34, 90123 Palermo, (Italy), Mathematics Research Center, 610 Walnut Street, Madison, WI 53705 (U. S. A.)
  • Donato Fortunato

    Dipartimento di Matematica, Universita’, via Nicolai 2, 70100 Bari (Italy)
  • Michaël Struwe

    Mathematishes Institut der Universität, Beringstrasse 4-6, D5300, Bonn 1, West Germany
Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents cover
Download PDF

Abstract

In this paper we study the existence of nontrivial solutions for the boundary value problem

{Δuλuuu22=0inΩu=0onΩ\left\{\begin{matrix} −\:\Delta u\:−\:\lambda u\:−\:u\left|u\right|^{2^{⁎}\:−\:2}\: = \:0\:\: & \mathrm{in}\:\:\Omega \\ \:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:u = 0 & \mathrm{on}\:∂\Omega \\ \end{matrix}\right.

when Ω⊂Rn is a bounded domain, n ⩾ 3, 2=2nn22^{⁎}\: = \:\frac{2n}{n−2} is the critical exponent for the Sobolev embedding H01(Ω)Lp(Ω)\mathrm{H}_{0}^{1}(\Omega ) \subset \mathrm{L}^{p}(\Omega ), λ is a real parameter.

We prove that there is bifurcation from any eigenvalue λj of − Δ and we give an estimate of the left neighbourhoods ]λj,λj]]\lambda _{j}^{⁎},\lambda _j] of λj, j∈N, in which the bifurcation branch can be extended. Moreover we prove that, if λ]λj,λj[\lambda \in{]\lambda_j^{⁎},\lambda_j[}, the number of nontrivial solutions is at least twice the multiplicity of λj.

The same kind of results holds also when Ω is a compact Riemannian manifold of dimension n ⩾ 3, without boundary and Δ is the relative Laplace-Beltrami operator.

Résumé

Dans cet article, nous étudions l’existence de solutions non triviales pour le problème aux limites

{Δuλuuu22=0inΩu=0onΩ\left\{\begin{matrix} −\Delta u\:−\:\lambda u\:−\:u\left|u\right|^{2^{⁎}\:−\:2}\: = \:0 & \mathrm{in}\:\:\Omega \\ \:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:\:u\: = \:0 & \mathrm{on}\:\:∂\Omega \\ \end{matrix}\right.

où Ω⊂Rn est un domaine borné, n ≧ 3, 2=2nn22^{⁎}\: = \:\frac{2n}{n−2} est l’exposant critique pour le plongement de Sobolev H01(Ω)Lp(Ω)\mathrm{H}_{0}^{1}(\Omega ) \subset \mathrm{L}^{p}(\Omega ), λ est un paramètre réel.

Nous démontrons que toute valeur propre λj de − Δ est une valeur de bifurcation, et nous donnons une estimation des voisinages ]λj,λj]]\lambda _{j}^{⁎},\lambda _j] de λj où existent des solutions non triviales. Nous montrons en outre que le nombre de celles-ci est au moins le double de la multiplicité de λj.

On ales mêmes résultats quand Ω est une variété riemannienne compacte de dimension n ≧ 3, et Δ l’opérateur de Laplace-Beltrami.

Cite this article

Giovanna Cerami, Donato Fortunato, Michaël Struwe, Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents. Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 5, pp. 341–350

DOI 10.1016/S0294-1449(16)30416-4